Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Medical treatment to reduce swelling, bring original color of foot due to lymphangitis?

Hi, my doctor has diagnosed me with lymphangitis. Have a swelling on my left leg and a skin discoloration for a 2 months now. That dark part of the leg is becoming really hard and scaly. They said the lymphangitis was brought about by an infection and I was given an antibiotic . I was later given aldactone to take for a month to help with the swelling. The information is that there is internal scaring that is causing the build up on the foot . My question is, what can I do to ease the swelling and to help my foot come back to its original colour because right now I have finished medication and all they are saying is that I do exercise. I know I 140kg, but as much as I am doing exercise, is there a proper medical plan that can bring my leg back to normal?
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HealthCareMagic. My name is Doctor Saleem Ur Rehman and I will answer your question.

If you want to understand your condition and its treatment, it is important that you first understand the distribution of fluids in the body.
All fluid in your body is distributed into two major compartments: Intracellular compartment (the fluid inside your cells) and Extracellular (the fluid outside your cells). Extracellular compartment is further divided into Intravascular (fluid inside your blood vessels) and Extravascular (fluid outside your blood vessels). The Extracellular Extravascular fluid bathes the cells in nutrients derived from the Intravascular compartment, and takes the toxins derived from the cells through special channels called lymphatic channels to Intravascular Compartment.

In Short your fluid flows from Intravascular Compartment to Extravascular Compartment at the level of Capillaries (the smallest possible vessels) and from Extravascular Compartment to either Intracellular compartment through the cell membrane, or through the lymphatic channels to Intravascular Compartment.

In your case, the lymphatic channels suffered blockage due to infection and resultant destruction due to formation of scar tissue. You were given aldactone to increase the excretion of fluids through the kidneys. In this way the vessels were underfilled leading to some degree of "back flow" of fluids from extracellular compartment to the Intravascular compartment.
The exercises were meant to open the lymphatic vessels and to cause break down of internal scarring in your leg (caused by the leakage of proteins from the intravascular compartment into the extravascular compartment. These proteins are usually washed away promptly by the lymphatic flow. But since the lymphatics are blocked, they have deposited are formed small mini-compartments in your extravascular compartment thus trapping the fluid)

Right now, you will need patience to go with the regular exercises becaues restoring your leg to normal will take some time and hard work. Medicines wont help much and would rather cause harm, because whatever you take will effect all of your body, not just the affected leg.
Answered: Thu, 17 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor